Dermatology Community
Hair dye allergic reaction...?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hair dye allergic reaction...?

Hi Dr,

8 weeks ago I had permanent hair dye put on my roots. 2 weeks later I developed a pimple bumpy rash on my face. I thought it was just a breakout of spots so left it (even though I never get spots).

2 weeks after that I had my hair done again, this time just some highlights. The pimple bumpy rash was still there.

This was about 3 weeks ago. Now for the last week my face, neck and head have been very itchy and feels as though it is burning.

I went to doctors yesterday and she said it is a reaction to the hair dye so has given me some hydrocortisone cream and some tablets.

However I am not totally convinced it is a reaction to the hair dye as why did it intially take around 2 weeks for the bumpy rash to develop? And why has it only been in the last week i've started to get this itchy/burning sensation? Do hair alleges take a while to develop? I thought you would notice something straight away.

I am just concerned it is not the hair dye and it is something else I am using, I really dont want this to happen again.

I have not changed any make up or creams. I have changed my shampoo but the doctor said a shampoo allegy would not cause the spotty bumps on my face.

Thank you for your help.

Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
I agree with your doctor as PPD in hair dyes is the commonest cause of allergies and it may cause allergic reaction as bumpy rash on the face. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. For mild-moderate symptoms a weak steroid may be used, whilst more severe cases require a higher-potency steroid which are available under prescription.

For the itching take some antihistaminic like Benadryl. If the symptoms persist then get an evaluation done from a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Avatar_f_tn
I had the same kind of reaction, 3 weeks ago I dyed my hair, and had a reaction my dr. put me on steroids and as soon as I’m done with the treatment it comes back...

Rash on my arms, tops of my legs, hands, neck and back.. Not to mention my ears. They are swollen peeling and sore...

How long is this going to go on? And is there anything I can do?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB